Attention Deficit Hyperactivity Disorder Medication For Children

Stimulant drugs[Ritalin, Cylert, and Dexedrine] when usedfor the treatment of ADHD [Attention deficit hyperactivity disorder] with medicalsupervision, are of course very safe.


These medications can be addictive to teenagers as well as adults if misused. But at the same time these medications are safe to children as they are not addictive to children.

At times a child's ADHD symptoms can get worsen, causing panic among the parents. They may wonder why. They should firmly believe that these drugs can never fail to deliver.

However, they should consult the doctor to check whether the child is getting the right dosage or not. the parents also should know that new or exaggerated behaviors can be noticed, when a child is under stress.

These exaggerated behaviors are more noticed when the children face challenging situations like changing schools or entering puberty. These situations may be even more stressful for a child with ADHD.

Some doctors have the practice of stopping the medication now and then to find out whether the child still needs it or not. They temporarily stop the drug especially during school breaks and summer vacations, when attention and good behavior are not very much needed.

These "drug holidays" work well for some children and does not work for many other. Children who are on medications should have regular checkups. Parents should also keep a close watch on child's behavior and the parent should discuss with teachers and doctor about the child behavior .

This is very important when a medication is started, or when the dosage is changed.The popular drugs like Ritalin and the other stimulants have sparked a great deal of controversy in their usage in children with ADHD.

Many physicians feel that the possible side effects should be carefully considered against the assured benefits before prescribing the drugs. Some children who are prescribed the above mentioned medicine may lose weight, have less appetite, and grow slowly for a short period of time.

Some children may have problem in getting proper sleep.Some doctors are of the opinion that stimulants may also make the symptoms of Tourette's syndrome worse.

Majority of the experts feel that if they carefully watch the child's height, weight, and overall development, the possible side effects of the medicine can be completely avoided. Side effects that do occur in spite of careful monotoring can be handled by reducing the dosage.

Some doctors feel that Ritalin and other stimulants are prescribed unnecessarily for too many children. They say that many things, including anxiety, depression, and allergies, and / or seizures, can make children overactive, impulsive, or inattentive. These children should not be diagnosed for ADHD by mistake. The parents must be very careful in this.




 


Copyright - © 2006 - 2017

Privacy Policy - Disclosure - Contact



 



 

FREE Subscription

Signup Now and Get Special Offers, Articles & Other News and Views Related to Natural Treatment Remedy.

Name:

Email:

Note : We never trade or sell our email list. Your privacy is always respected & protected.

___________________

Treating ADHD Safely